MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012455-08
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pain (1994); Obstruction/Occlusion (2422)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat an ulcerative lesion in the proximal segment of the right coronary artery (rca) and occlusion in the middle segment.A non-abbott stent was implanted.The 5.0x8mm nc trek rx balloon dilatation catheter (bdc) was used for post dilatation and shaping, inflated 3 times at 14 atmospheres (atms) and held negative for 4-5 seconds.Multiple attempts were made but the catheter could not be retracted since it failed to deflate and was being withdrawn inflated.The suspended balloon could not burst at 30 atms in the right coronary sinus.A non-abbott guide wire was dragged to the brachial artery and still could not puncture the balloon.At the same time, the balloon shaft was broken and separated into two pieces.The patient complained of right arm pain but no treatment was given.Ten minutes after the balloon blocked the vessel, the balloon shaft stump was squeezed and dragged in vitro before it was removed from the sheath.Brachial arteriography showed no extravasation.After removing the balloon and compression bandaging, the patient was returned to the ward for close observation.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code - incorrect removal and above rbp.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The reported patient effect of obstruction/occlusion is listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use as a known patient effect.It was reported by the account that the balloon was removed inflated.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is likely that the ifu violation contributed to the reported difficulty removing the device.Additionally, the account stated that the balloon was overinflated to 30 atmospheres (atms) in an attempt to rupture the balloon and remove it, as the deflation issue was noted.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek rx device is 18 atm; therefore, rbp was exceeded.In this case, the reported ifu violation did not cause or contribute to the reported complaint as the balloon did not rupture and was overinflated in an attempt for additional treatment.The investigation was unable to determine a conclusive cause for the reported deflation issue; however, the reported difficulty removing the device, separation and unexpected medical intervention appear to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of pain and obstruction /occlusion and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18466024
Report Number2024168-2024-00332
Device Sequence Number15251930
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public08717648152139
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number1012455-08
Device Lot Number30713G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0X18MM FIREBIRD STENT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown